# SDR E0X2008F00007

- Difficulty date: October 25, 2008
- Submitted: November 19, 2008
- Operation: Air carrier
- Aircraft: N505LR
- Make and model: Braero BAE1251000
- Aircraft serial: 259005
- System (JASC): 2720 · Rudder Control System
- Part: Rudder
- Condition: Locked
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTED, GOING THROUGH APPROX 800 FT AGL THE F/O NOTED THAT THE RUDDER HAD LOCKED UP IN THE NEUTRAL POSITION.  THE OAT AT THE TIME WAS +9C. ACFT CONTINUED TO CLIMB AND CAPTAIN INFORMED ATC THAT WOULD BE RETURNING TO DEPARTURE.  ACFT WAS ABOVE MAX LANDING WEIGHT SO FLIGHT CREW REQUESTED A DELAY IN LANDING UNTIL ACFT BURNED OFF FUEL BELOW MAX LANDING WEIGHT.  FLIGHT CREW DID NO DECLARE AN EMERGENCY AND NO PASSENGERS WERE ON ACFT.  THE WINDS WERE CALM AND THE APPROACH AND LANDING WAS WITHOUT INCIDENT.  ONCE ON GROUND THE RUDDER RETURNED TO NORMAL WITHOUT ANY INPUT FROM FLIGHT CREW.  ANTI-ICE SYSTEMS WERE IN FORMAL OPERATION DURING FLIGHT, YAW DAMP AND AUTO-PILOT WERE NEVER ENGAGED DURING FLIGHT.  CONTACTED REPAIR STATION TO INSPECT AIRCRAFT WITH NO MAINTENANCE DISCREPANCIES NOTED.  MAINT TEST FLIGHT WAS ACCOMPLISHED WITH NO DISCREPANCIES NOTED.  ACFT WAS RETURNED TO SERVICE.  (K)
